RoadBikeReview.com's Forum Archives - General


Archive Home >> General(1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 )


stomach acid build up on longer rides(6 posts)

stomach acid build up on longer ridescyclopathic
Aug 5, 2001 8:33 AM
anyone else have this problem? what's the cure?
I had this problem today...Groucho Marx
Aug 5, 2001 9:04 AM
I also had this problem at a race I went to last weekend. Both times I think I had a little too much to eat, and too much fruit before the ride. I think I find it better to eat a little less before the ride, and a little more during the ride. Also, I try to eat dry stuff, like bread, fruit to go bars, and those seasame seed bars held together with honey are superbe. I think the main reason is if you eat too much before the ride, it takes longer to digest ( I think starch digest the fastest) and then when you start to cycle hard , your stomach doesn't get enough oxygen. So its working and it doesn't get enough oxygen, and it wants to stop. Thats why I think I sometimes I get upset stomachs, instead of cramps.
re: stomach acid build up on longer ridesGTrider215
Aug 5, 2001 9:38 AM
I have Acid Reflux so i get it alot during rides and whenever. i took pills for it and i dont get it that much but sometimes during rides. before rides and during rides when your eating make sure you chew your food up very well that'll help to stop it.
Simple - Tumsgrzy mnky
Aug 5, 2001 10:25 AM
Just pop a couple calcium pills and you'll be all set. On well supported long rides they usually have them available.
Tums is good for cramps toospookyload
Aug 5, 2001 2:43 PM
Since cramps can be caused by lactic acid build up, and tums is an anti-acid, they help with lactic acid build ups in the legs and arms. Great thing to have on a century type ride. Make sure to keep the fluid levels high to avoid acid build ups in the stomach.

You might want to switch to good-ol water in the bottles. Sports drinks have funny effects in high heat sometimes. Plus the sugars can upset your stomach if the concentration is too high.
I'm skeptical...jtolleson
Aug 6, 2001 6:42 AM
Antacids helping with lactic acid buildup? I've never heard that. It is almost bizarre. Do you have any citation or reference to support that?